Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS New Orleans, LA

July 6, 2005Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jul 6, 2005, 5:37 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2005, 5:37 AM CDT (10:37 UTC)
Expired
Jul 6, 2005, 8:30 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 061039
FFWLIX
MSC059-061330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 AM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS
  POINT...ESCATAWPA

* UNTIL 830 AM CDT

* AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  OF BAND OF SHOWERS...SQUALLS AND ISOLATED THUNDERSTORMS MOVING     
  INTO JACKSON COUNTY AND EXTENDING INTO THE NEARBY COASTAL          
  WATERS. THE BAND IS ASSOCIATED WITH TROPICAL STORM CINDY AND WILL  
  PERSIST OVER JACKSON COUNTY THROUGH 815 AM. ADDITIONAL RAINFALL OF 
  2 TO 3 INCHES WILL BE LIKELY THROUGH 815 AM WITH ISOLATED HIGHER   
  AMOUNTS. FLOODING OF STREETS...LOW LYING AREAS...AND AREAS OF POOR 
  DRAINAGE WILL LIKELY DEVELOP DUE TO THE HEAVY RAINFALL. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE AND
  VANCLEAVE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3037 8887 3035 8840 3074 8842 3073 8887

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 5:30 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 6, 5:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 AM CDT WED JUL 6 2005

.DISCUSSION...
CENTER OF T.S. CINDY JUST SOUTH OF KBIX AREA AT 500 AM TRHIS MORNING
MOVING NORTHEAST AT 15 MPH. MAIN THREAT FOR OUR AREA WILL BE
TROPICAL STORM WINDS FOR AREA EAST OF BATON ROUGE...AND FLOOD WATCH
FOR AREA EAST OF ALINE FROM PIKE COUNTY TO TERREBONNE PARISH.
ZONES WERE UPDATED TO DELETE TORNADO WATCH AND BAD TEMPERATURE DATA
FOR FRIDAY.
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT UNTIL 4 PM TODAY FOR THE FOLLOWING
     ZONES...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...
     ORLEANS...ST. CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...
     ...TANGIPAHOA...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
     WASHINGTON.
     TROPICAL STORM WARNING AND IS IN EFFECT FROM UNTIL 7 PM CDT
     TODAY  FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST.
     JOHN T HE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND UPPER TERREBONNE.
     INLAND TROPICAL STORM WIND WARNING IN EFFECT UNTIL 1 PM CDT
     TODAY FOR THE FOLLOWING ZONES...AND WASHINGTON.
MS...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...AND WALTHALL.
     INLAND TROPICAL STORM WIND WARNING IN EFFECT UNTIL 1 PM CDT
     TODAY FOR THE FOLLOWING ZONES...PEARL RIVER.
     TROPICAL STORM WARNING IN EFFECT UNTIL 7 PM  CDT WEDNESDAY
     FOR THE FOLLOWING ZONES...HANCOCK... HARRISON...AND JACKSON.
     SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL
     COASTAL WATERS.
&&
Hazardous weather outlook, Jul 5, 11:00 AM CDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUL 5 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL WEATHER...
A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI
WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING
INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA
INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL
STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE
THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND
WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE
NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL
TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3
FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE
PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING
COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND
AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY.

FLOODING...
AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR
HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN
EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN
THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10
INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE
MISSISSIPPI COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TROPICAL WEATHER...
A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY.
TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING.
CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

18

In the hours before

Local storm report, Jul 6, 1:47 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     FLASH FLOOD      HAHNVILLE               29.97N 90.42W
07/06/2005                   ST. CHARLES        LA   EMERGENCY MNGR

            HOMES FLOODED...TREES DOWN BLOCKING ROADS...UTILITIES
            LOST IN MOST AREAS OF THE PARISH.

&&

RRICKS
Local storm report, Jul 6, 1:53 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TROPICAL STORM   VIOLET                  29.90N 89.89W
07/06/2005                   ST. BERNARD        LA   PUBLIC

            TREES DOWN AND WIDESPREAD POWER OUTAGES IN THE DEERFIELD
            PARK AND ANGELINA SUBDIVISIONS.

&&

RRICKS
Local storm report, Jul 6, 1:57 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLASH FLOOD      GULFPORT                30.39N 89.07W
07/06/2005                   HARRISON           MS   EMERGENCY MNGR

            HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG
            BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL
            STREETS ALSO FLOODED IN DOWNTOWN GULFPORT.

&&

RRICKS
Local storm report, Jul 6, 2:47 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HIGH SUST WINDS  NEW ORLEANS             29.97N 90.08W
07/06/2005  70 MPH           ORLEANS            LA   ASOS

            LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
            PEAK WIND 70 MPH AT 216 AM CDT.

0116 AM     HIGH SUST WINDS  N GRAND ISLE CMAN       29.27N 89.96W
07/06/2005  59 MPH           JEFFERSON          LA   C-MAN STATION

            30040G51KT - WNW 46MPH GUST 59 MPH.

&&

RRICKS
Local storm report, Jul 6, 2:47 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     HIGH SUST WINDS  NEW ORLEANS             29.97N 90.08W
07/06/2005  70 MPH           ORLEANS            LA   ASOS

            LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
            PEAK WIND 70 MPH AT 216 AM CDT.

0210 AM     HIGH SUST WINDS  N GRAND ISLE CMAN       29.27N 89.96W
07/06/2005  59 MPH           JEFFERSON          LA   C-MAN STATION

            30040G51KT - WNW 46MPH GUST 59 MPH.

&&

RRICKS
Local storm report, Jul 6, 4:53 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TROPICAL STORM   5 S ABITA SPRINGS       30.41N 90.03W
07/06/2005                   ST. TAMMANY        LA   NWS EMPLOYEE

            TREES AND NUMEROUS POWERLINES DOWN ACROSS HWY 59.

&&

17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:22 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jul 6, 2:16 AM CDTFlash Flood WarningLIXJackson3 hr
Jul 6, 2:44 AM CDTTornado WarningLIXJackson31 min
Jul 6, 4:12 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jul 6, 5:24 AM CDTTornado WarningLIXHarrison36 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.